MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TOMOFIX OSTEOTOMY CHISEL 20MM WIDTH; CHISEL, SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TOMOFIX OSTEOTOMY CHISEL 20MM WIDTH; CHISEL, SURGICAL INSTRUMENT
Model Number 397.994
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during a corrective osteotomy of a distal femur using a tomofix set,  the back end of the chisel broke off.The surgeon made the first cut for the osteotomy using a saw blade and then inserted the tomofix osteotomy chisel into the cut.He began hitting the chisel with a mallet attempting to complete the osteotomy and after several blows, the chisel broke.There were no fragments generated form the broken device.There was no surgical delay.Procedure was successfully completed with no patient consequence.   concomitant medical products reported: unknown saw blade (part # unknown, lot# unknown, quantity # 1); unknown mallet (part # unknown, lot# unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h4, h6: device history records review was completed for part: 397.994, lot: l080921.Manufacturing location: bettlach, release to warehouse date: oct 26, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.The hardness value was confirmed to meet the specification with no non-conformance noted.H3

Brand Name
TOMOFIX OSTEOTOMY CHISEL 20MM WIDTH
Common Device Name
CHISEL, SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8493601
Report Number2939274-2019-57375
Device Sequence Number1538185
Product Code FZO
UDI-Device Identifier10886982201294
UDI-Public(01)10886982201294
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number397.994
Device Catalogue Number397.994
Device Lot NumberL080921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer04/24/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/06/2019
Patient Sequence Number1
Patient Age12 YR
Patient Weight126